Alert archive / North Carolina / Frost Advisories in 2007
Frost Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Oct 30, 2007, 4:42 PM EDT for 7 counties in North Carolina. It took effect at Oct 31, 2007, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2007, 4:42 PM EDT (20:42 UTC)
- In effect from
- Oct 31, 2007, 4:00 AM EDT
- Expired
- Oct 31, 2007, 8:27 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
Counties Durham County, NC, Franklin County, NC, Granville County, NC, Nash County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 302042 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT TUE OCT 30 2007 NCZ008>010-025>027-041-310900- /O.NEW.KRAH.FR.Y.0003.071031T0800Z-071031T1300Z/ GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... DURHAM...LOUISBURG...NASHVILLE...RALEIGH 442 PM EDT TUE OCT 30 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. CLEAR SKIES...DIMINISHING WINDS AND A DRY ATMOSPHERE WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S DURING THE PREDAWN HOURS ACROSS THE CENTRAL PIEDMONT AND NORTHERN COASTAL PLAIN REGIONS OF NORTH CAROLINA. WHILE A WIDESPREAD HARD FREEZE IS NOT ANTICIPATED ...SCATTERED FROST IS POSSIBLE ESPECIALLY IN OUTLYING OR RURAL AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. IF POSSIBLE...BRING ANY PLANTS SENSITIVE TO THE COLD INDOORS BEFORE TONIGHT. OTHER PROTECTIVE MEASURES INCLUDE COVERING SENSITIVE PLANTS WITH A LIGHT BLANKET OR PLASTIC SHEET. $$
3 follow-up statements
000 WWUS72 KRAH 310848 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 448 AM EDT WED OCT 31 2007 NCZ008>010-025>027-041-311300- /O.CON.KRAH.FR.Y.0003.000000T0000Z-071031T1300Z/ GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... DURHAM...LOUISBURG...NASHVILLE...RALEIGH 448 AM EDT WED OCT 31 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... FROST IS POSSIBLE BEFORE 9 AM OVER THE NORTHEAST PIEDMONT AND FAR NORTHERN COASTAL PLAIN. WITH CLEAR SKIES... CALM AIR... AND TEMPERATURES BOTTOMING OUT IN THE MID 30S DURING THE THE PREDAWN HOURS... SCATTERED FROST IS POSSIBLE ESPECIALLY IN OUTLYING OR RURAL AREAS. A WIDESPREAD HARD FREEZE IS NOT ANTICIPATED. $$ GIH
000 WWUS72 KRAH 310854 CCA NPWRAH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RALEIGH NC 454 AM EDT WED OCT 31 2007 NCZ008>010-025>027-041-311300- /O.COR.KRAH.FR.Y.0003.000000T0000Z-071031T1300Z/ GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... DURHAM...LOUISBURG...NASHVILLE...RALEIGH 454 AM EDT WED OCT 31 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... FROST IS POSSIBLE BEFORE 9 AM OVER THE NORTHEAST PIEDMONT AND FAR NORTHERN COASTAL PLAIN. WITH CLEAR SKIES... CALM AIR... AND TEMPERATURES BOTTOMING OUT IN THE MID 30S THROUGH DAYBREAK... SCATTERED FROST IS POSSIBLE ESPECIALLY IN OUTLYING OR RURAL AREAS. A WIDESPREAD HARD FREEZE IS NOT ANTICIPATED. $$ GIH
000 WWUS72 KRAH 311227 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 827 AM EDT WED OCT 31 2007 NCZ008>010-025>027-041-311330- /O.CAN.KRAH.FR.Y.0003.000000T0000Z-071031T1300Z/ GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... DURHAM...LOUISBURG...NASHVILLE...RALEIGH 827 AM EDT WED OCT 31 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ACROSS THE ADVISORY AREA ARE NOW IN THE UPPER 30S...AND ARE EXPECTED TO QUICKLY RISE INTO THE 40S BY 9 AM. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$ 21
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 30, 3:11 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 30, 3:11 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT TUE OCT 30 2007 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO EXTEND ACROSS THE REGION THROUGH WEDNESDAY. A DRY COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA BY THURSDAY AFTERNOON OR EVENING. && .NEAR TERM /THROUGH TONIGHT/... SFC ANALYSIS THIS AFTERNOON SHOWS 1033MB HIGH PRESSURE CENTERED OVER VA...WITH SFC RIDGING EXTENDING S/SW THROUGH NC. DEWPOINTS ACROSS CENTRAL NC RANGED FROM THE LOWER/UPPER 30S. 12Z RAOB ANALYSIS SHOWS W/WNW FLOW ALOFT OVER NC/VA WITH WEAK RIDGING OVER THE SE COAST. A WEAK UPPER LOW WAS LOCATED OVER MS/AR/LA. A FEW MID/UPPER LEVEL CLOUDS HAVE MOVED INTO CENTRAL AL/GA THIS AFTERNOON AS MID/UPPER LEVEL MOISTURE BEGINS TO ADVECT N/NNE IN-BETWEEN THE WEAK UPPER LOW OVER MS/AR/LA AND THE WEAK RIDGE ALOFT OVER THE SE COAST. SOME OF THESE MID/UPPER LEVEL CLOUDS MAY MAKE IT INTO PORTIONS OF THE CWA OVERNIGHT...BUT OVERALL SKY COVER WOULD BE MINIMAL AND CLEAR OR MOSTLY CLEAR CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT. TEMPS DROPPED INTO THE UPPER 30S BY 03Z LAST NIGHT... AND A SIMILAR TREND IS EXPECTED TONIGHT WITH TEMPS RAPIDLY DROPPING INTO THE 40-44F RANGE AFTER SUNSET BETWEEN 22Z-03Z IN MOST LOCATIONS...WITH A SLOWER/STEADY FALL FROM 03-12Z WED MORNING. GIVEN MOSTLY CLEAR SKIES AND CALM WINDS...EXPECT LOW TEMPS IN THE MID 30S IN MANY LOCATIONS...EXCEPT LOWER 40S IN THE SE COASTAL PLAIN WHERE THE WARMEST TEMPS AND BETTER LOW LEVEL MOISTURE ARE LOCATED THIS AFTERNOON. THIS IS SEVERAL DEGREES BELOW THE MAV/MET MOS GUIDANCE. LOW TEMPS ARE EXPECTED TO REMAIN AT LEAST 2-3F ABOVE FREEZING IN THE COLDEST SPOTS. -VINCENT && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... WED AND WED NIGHT... BOTH THE GFS/NAM SHOW THE SFC HIGH MOVING OFFSHORE BY WED MORNING... ALTHOUGH WEAK SFC RIDGING CONTINUES TO EXTEND SW/WSW INTO CENTRAL NC THROUGH MOST OF THE DAY. AN INVERTED TROUGH ALONG OR JUST OFFSHORE THE CAROLINA COAST IS EXPECTED TO DEVELOP AHEAD OF TS NOEL BY WED EVENING. THIS WILL RESULT IN BOUNDARY LAYER FLOW TURNING TO THE EAST OFF THE ATLANTIC...WITH INCREASING LOW-LEVEL MOISTURE DURING THE DAY. MID AND UPPER LEVEL CLOUDS FROM THE GULF COAST AREA WILL LIKELY ALSO BE ON THE INCREASE AS THE WEAK UPPER WAVE CURRENTLY OVER MS/AR/LA BEGINS TO SHEAR OUT AND MOVE EAST TOWARDS GA/SC. LOW LEVEL THICKNESSES INCREASE ABOUT 15 METERS WED...AND WILL INDICATE HIGH TEMPS SEVERAL DEGREES WARMER THAN TODAY...IN THE 69-72F RANGE. THE GFS/NAM BOTH SHOW SOME DECENT ISENTROPIC LIFT ON THE 295K SURFACE ACROSS SOUTHERN/EASTERN PORTIONS OF THE CWA WED NIGHT. HOWEVER...AT THIS TIME...THE BETTER FORCING AND MOISTURE APPEAR TO REMAIN JUST EAST OF THE AREA ALONG AND OFFSHORE THE COAST. THEREFORE...WILL LEAVE PRECIP OUT OF THE FORECAST WED NIGHT THROUGH EARLY THU MORNING. LOW TEMPS THU MORNING IN THE MID 40S (NW) TO LOWER/MID 50S (SE). THU THROUGH FRI... TS NOEL IS EXPECTED TO REMAIN WELL OFFSHORE OF THE CAROLINAS AS IT BECOMES A STRONG EXTRATROPICAL LOW SOMETIME THU EVE OR FRI. BOTH THE GFS/NAM AGREE WELL ON A DRY COLD FRONT ASSOC/W A NORTHERN STREAM WAVE MOVING THROUGH THE GREAT LAKES APPROACHING THE AREA FROM THE WEST BY THU AFTERNOON. THE GFS TRIES TO DROP A SOUTHERN STREAM WAVE THROUGH THE AREA THU NIGHT THROUGH FRI MORNING...WHICH RESULTS IN A STRONGER OFFSHORE LOW THAN THE NAM...BUT EVEN THIS SCENARIO RESULTS IN QPF REMAINING EAST OF THE AREA ALONG THE COAST. AT THIS TIME PREFER TO KEEP PRECIP OUT OF THE FORECAST...HOWEVER...IF TS NOEL TRACKS A BIT FURTHER WEST THAN EXPECTED AND/OR IF THE GFS IS CORRECT IN BRINGING A STRONGER SOUTHERN STREAM WAVE THROUGH THE AREA THU NIGHT AND FRI...A SLIGHT CHANCE OF SHOWERS MAY BE NEEDED IN THE FAR E/SE COASTAL PLAIN. MAX TEMPS ON THU SIMILAR OR SLIGHTLY WARMER THAN WED IN THE 70-74F RANGE...WHILE MAX TEMPS ON FRI BEHIND THE DRY FRONT ARE EXPECTED TO DROP INTO THE LOWER/MID 60S AS SFC HIGH PRESSURE BEGINS TO BUILD BACK TOWARD THE MID-ATLANTIC. -VINCENT && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... A LARGE HIGH PRESSURE IS EXPECTED TO BUILD INTO THE STATE FROM THE WEST FRIDAY NIGHT AND SATURDAY. THE NORTHERLY FLOW AROUND THIS HIGH PRESSURE WILL KEEP THE TEMPERATURES IN CHECK AND ACTUALLY A FEW DEGREES BELOW NORMAL AGAIN OVER THE WEEKEND. THE PRESSURE GRADIENT BETWEEN THE DEPARTING TROPICAL SYSTEM OFFSHORE AND THE APPROACHING HIGH PRESSURE WILL LIKELY BEGIN TO RELAX SATURDAY... BUT IT STILL MAY BE RATHER BREEZY. THE HIGH PRESSURE IS NOT EXPECTED TO BE AS CHILLY AS THE CURRENT ONE. STILL... THE AIR MASS SHOULD SUPPORT LOWS SATURDAY MORNING BETWEEN 37 AND 44. HIGHS SATURDAY SHOULD BE IN THE 62-67 RANGE. SURFACE RIDGING IS THEN EXPECTED TO DOMINATE OUR REGION INTO EARLY NEXT WEEK... WITH ANOTHER DRY FRONTAL PASSAGE AROUND TUESDAY. EXPECT MOSTLY CLEAR SKIES WITH THE COOLEST TEMPERATURES SUNDAY WITH MODERATION MONDAY AND TUESDAY. HIGHS SUNDAY SHOULD BE IN THE LOWER TO MID 60S... WARMING INTO THE UPPER 60S TO LOWER 70S BY TUESDAY. LOWS 35-42 SUNDAY... WARMING TO MID 40S BY TUESDAY. ANOTHER COOL SHOT IS FAVORED TO FOLLOW THE FRONT ON TUESDAY... BUT SHOULD NOT ARRIVE UNTIL WEDNESDAY AND THURSDAY. WE WILL CONTINUE THE CURRENT DRY FORECAST THROUGH DAYS 7-8. -PWB && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WITH THE SURFACE RIDGE FORECAST TO LINGER OVER CENTRAL NC INTO WEDNESDAY... VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. THE TYPICAL EARLY MORNING GROUND FOG WILL REDUCE KRWI VSBY TO LIFR FOR SEVERAL HOURS AROUND DAYBREAK WEDNESDAY. SOME MVFR GROUND FOG POSSIBLE AT KFAY AND KRDU AROUND DAYBREAK. VFR CONDITIONS ARE FORECAST WEDNESDAY NIGHT THROUGH SUNDAY. WINDS WILL LIKELY INCREASE FROM THE NE AS THE PRESSURE GRADIENT INCREASES THURSDAY INTO FRIDAY. CURRENT WINDS OF 10-20 KT EXPECTED ESPECIALLY AT KRWI AND KFAY. && .CLIMATE... THIS MORNING LOWS DIPPED TO 32 OR BELOW ROUGHLY ALONG AND NW OF A LINE EXTENDING FROM WARRENTON TO LOUISBURG TO FALLS LAKE... DURHAM... JORDAN LAKE... SOUTHERN PINES... THEN WEST TO ALBEMARLE. THERE WAS WIDESPREAD FROST AND FREEZE IN ALL THESE AREAS. ALL THESE COUNTIES IN THE PIEDMONT WILL BE ELIMINATED FROM THE FROST AND FREEZE PRODUCTS THROUGH THE REST OF THE FALL SEASON. GUILFORD COUNTY WILL BE ELIMINATED AS MOST OF THE COUNTY... EXCEPT IN DOWNTOWN GREENSBORO AND AT THE GSO AIRPORT REPORTED 32 OR BELOW. THE TRIANGLE AREA WILL BE SPIT AS DURHAM AND ORANGE HAD WIDESPREAD FREEZING CONDITIONS... YET WAKE GENERALLY HAD 33-35 MOST AREAS WITH SCATTERED FROST. A MAP WITH THE OFFICIAL LOWS FROM THE COOPERATIVE REPORTS... ASOS... AND OTHER RELIABLE DATA SOURCES WILL BE AVAILABLE LATER TODAY ON OUR WEB PAGE. -PWB && .FIRE WEATHER... MINIMUM RH THIS AFTERNOON DIPPED INTO THE 30S. WINDS WERE LIGHT. CHECKING THE OBSERVED FIRE DANGER MAPS BASED ON THE OFFICIAL NATIONAL FIRE DANGER RATING RAWS STATIONS THIS AFTERNOON... THE 10 HOUR FUELS WERE DRYING TODAY BUT RECENT RAINS DRENCHED THE 100 AND 1000 HOUR FUELS TO THE POINT THAT THEY WERE STILL MOIST. GREAT NEWS AS THE RECENT 3-6 INCH RAINS REALLY WET DOWN THE FUELS AND THEY SHOULD REMAIN THAT WAY THROUGH THE WEEK. NO PROBLEMS ANTICIPATED THROUGH AT LEAST LATE WEEK. -PWB && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...BADGETT AVIATION...BADGETT CLIMATE...BADGETT FIRE WX...BADGETT
Hazardous weather outlook, Oct 30, 12:31 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1231 PM EDT TUE OCT 30 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-310930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1231 PM EDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 21
Nearby
Frost Advisories in North Carolina, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.